Don't do it. There are many that you have to be weaned off under a doctor's advice. If you just quit you may have horrible side effects far worse than the depression that was being treated.
For many people, side effects include all the symptoms you had before you started taking the meds -- times ten. It's not immediate, necessarily (the half life of most SSRIs is about 5-7 days), but it can be a severe surprise. Work with your doctor to do it safely.
I stoped taking my antidepressants and i found myself doing things i cant control! I even over dosed on pain killers to try stop my thoughts i was getting. You will find yourself worse than what you already was.
You could become so depressed that you commit suicide, you may become so sick that you die, you may become so manic that you kill or injure someone, you could go into convulsions and seize up (this could kill you also). Your best bet is to tell the doctor that you are not going to continue taking your meds and that he needs to lower your dosage so that you can gradually stop taking them. Stand firm on this because the doctor will not want you to stop his cash flow! He may even try to get you to change prescriptions for a while just to "see what happens". I had a psychiatrist that got so angry that I wanted off of my Prozac that she told me that she would no longer accept me in her office if I didn't take them. Just stand firm and be honest. Don't let the doctor bully you, you are paying for their help and advice, not to be pressured into something that you know you don't want to do. If the doctor starts talking about other medications you can take, simply decline and repeat that you are most definitely not going to continue on any medication unless it is to get you off of medication completely.
Depends on what you're taking. One effect common to all of them is that your depression comes back.
it depends on how long you ahve been tkaing them. I have done this but i only take them for a maximum of three months. I get out of my depression then i stop taking the pills it makes sense to me!.
I've been on the antidepressant citalopram from my late teens to my mid twenties, I tried desperately to come off the medication several times through out the years each time I cut the dosage too dramatically and ended up with a buzzing and dizzy sensation in my head, this in turn made my stomach very sick and I almost always ended up returning to my usual dose of medication just to stop this feeling! About 3 months ago I made the firm decision to come off them only my doctor gave me very bad advice in saying to quit them cold turkey! But knowing from my previous attempts to come off them I lowered the dose myself week by week day by day until eventually I started to take them every two days, then three days etc, I am now free from the buzzing sensation in my head and the sickness and am feeling much better as regards my depression! Healthy diet, exercise and very little alcohol is the key for me! Good luck people
I'm only 14 years old and was on a low dosage of Celexa.... Just quit, cold turkey, not but 3 days ago. Yesterday, i was extremely depressed couldn't control myself from not crying, and i slept for hours on end. My parents have forbidden me to see my boyfriend, which is making everything 10 times worse. I'm not sure how much of these "thoughts" and actions are because of my age, but i feel a lot of it is because my depression. I've been having massive headaches. Rooms are almost spinning, not eating very much, stomach aches, suicidal thoughts, I almost feel insane! I'm starting to question my sanity. I'm really scared, and i don't like this feeling AT ALL ! ): I'm planning on getting back on my Celexa. Should I?
The first time I stopped taking my medication (I had lost my insurance and could not gain access to any medication) I went through an out of control spiral that included worsened depression symptoms and withdrawl symptoms. I was so sick at times I couldn't move without the room spining or vomitting. I was able to get back onto my old insurance and recently started taking my medications again. Unfortunatly I recently found out I will be losing my insurance at the end of the year. I don't know what will happen to me but I have stopped taking my medication again. I'm trying to store up on what I can so that I will have it for emergency use in the future. But I know right now I am experiencing extreme depression symptoms and I don't want to live anymore. If you have the option to stay on your medication, please do. I don't want anyone to experence the hell I am living in.
been on 250 mgs for years. My husband recently died, my home foreclosure is days away from finality and I just lost my job. I quite my zoloft three days ago.
Don't ever come off anti depressants suddenly. I was on citalopram for 6 years and when I put on 2 stones from them and was constantly tired I decided to go cold turkey........big Mistake!! Initially I kept getting a whooshy feeling,, Within a couple of weeks I became snappy, aggressive and more depressed. I would walk around my house day after day just crying. I spent other days just lying around in bed, not eating properly, I had to have a lot of time off work, almost cost me my job. I strongly recommend that anyone looking to come stop their anti depressants go get advice from the doctor first.
Projectile vomiting and wild mood swings.
I've been on strong antidepressants for over 20 years. Recently, my daughter said I couldn't see my granddaughter unless I stopped taking them. She thought they were causing my short-term memory loss. So I stopped and went off them for like 3 months. I was so deeply depressed that I cried alot, was very angry and sad for no reason. My interaction with people was very affected and what ended up happening is my daughter and I had a disagreement and now she says I will never see my granddaughter again. She blocked my phone number, email address and unfriended me on Facebook. She cancelled my account at the daycare so that I can't watch the baby there during the day. She even got all her friends to block me, little girls that I've known for over 20 years so that I couldn't see pictures of my granddaughter on their pages either when they socialized. I cried 24/7 for weeks and thought about blowing my head off literally. So, I went back on the meds and feel a great deal better but it cost me my daughter and my grand-daughter. And, yes, I had gone off the meds on my own. I thought that halving them for a couple of weeks and then doing every other day would be weaning me off but I guess it didn't work or I really just needed the meds. The problem alot of people have staying on them is that it's expensive and cumulative. You require medical attention which is expensive and antidepressants cause weight gain. So was it worth going off them abruptly? No
Everyones different, but in my experience, you will most likely get symptoms of withdrawl. Symptoms can include nausea, vomiting, dizziness, sleepiness, and in some cases can be fatal if you're on a high enough dosage. Theres a lot of information on this on other websites that can have professionals answer this quesiton. But take it from me and a lot of the people who posted, it's not a good idea to sotp taking your meds unless you are weaned off by a doctor.
Hi: the worst thing about taking antidepressants is the dependency on drugs. It is difficult to say what gives a bigger sensation of impotence if the dependency on antidepressants of the depression itself. You decide.
Habits make or break us. Three major habits you want to get at any age, the younger the better, that may help with any depression:
• Exercise for 30 minutes daily at a medium high intensity (lower intensity have less results)
• Eat a low carbohydrate diet. Avoid all processed foods. Eat simple basic foods (our digestion is made for that) like fruits, vegetables, eggs, milk derivates and all kinds of protein.
• Take an omega 3 supplement. 3.000 mg of daily fish oil can do it. Modern diets are omega 3 depleted, we need 20 to 50 more omega 3 that what we get in normal diet.
For more details, please read http://www.omega-3-fish-oil-wonders.com/omega-3-for-depression.html
It really depends on how long you've been taking it, what you've been taking, how much you've been taking, etc etc etc. I abruptly quit my meds a few times without any apparent side effect... This last time, though, I was sick for over a week with constant migraines and insane dizziness. I hardly got out of bed at all.
Each person is different. Just like you can't prescribe the same medication to the same person, you can't say you'll have the same side effects as another.
you become really grumpy/moody/rage-y. then the depression returns.
stopping Antideprssants abruptly *can* send you into a worse depression, I am Bi-Polar, and have 'threw out my pills cos I feel better' more times than I can remember... then again I have also tried to commit suidide more times than I can remember too. Usually shortly after stopping meds!
Only stop them after you have seen a Doctor, they ARE there to help, you gotta give em a chance, or even lots of chances, they r only people, mot gods, they dont have Magic wands, and Depression is a hard thing to fight, a difficult thing to cure and I feel for you.
Keep trying. Keep fighting., it IS worth it in the end, I promise.
crash and burn is usually a symptom but depending on the pill I've had withdrawls such as shakes, headaches and more. I don't recommend it if you are already set on the dose darlin'. Hard part about being bipolar is that once we feel better we tend to think we can do without and then the cycle begins again. Just stick it out darlin'...
Its a very bad Idea you have to wean yourself off them otherwise you will plummet.
Its a lot harder to cope with something that springs itself upon you for no reason and without having to cope with it before hand..